MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA062902A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing treatment of an abdominal aortic aneurysm with a cook fenestrated aaa device system.Following implantation of the main body of the cook device, the renal arteries were cannulated.A 6mm x 40mm ev3 everflex stent was placed in the left renal artery.An attempt was made to advance a 7fr sheath into the right renal artery for delivery of a 6mm x 29mm gore® viabahn® vbx balloon expandable endoprosthesis.The sheath was advanced to the opening of the right renal artery, since it would not go inside the artery.The vbx device was pushed and pulled in attempt to cannulate the artery.The stent then dislodged from the balloon delivery catheter.This was reportedly likely due to pushing too hard as well as the device possibly catching on the previously implanted device and/or catching on some calcium at the origin of the renal artery.As well, the sheath couldn¿t be advanced as far as desired to protect the device.The vbx was not able to be recaptured, so it was left in the patient, within the aneurysm where it was successfully covered by the cook main body devices.Eventually a 12fr gore® dryseal sheath was advanced to the right renal artery and a 6mm x 19mm vbx device was successfully implanted distally.A 7mm x 19mm vbx device proximally, bridging the everflex stent in the left renal to the cook main body.The right renal and superior mesenteric vbx treatments were successful.There was a type i endoleak noted at the end of the procedure coming from behind or under the cook device, unrelated to the vbx¿s which was thought to resolve on its own.The patient is being monitored.
 
Additional Manufacturer Narrative
Results code 2: 213: the engineering evaluation stated the following: the device was identified to be a 6 x 29 x 1350 mm configuration, which matches the event description.The received device contained only the delivery system.The delivery system was observed to be un-deployed which matches the event description.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7988149
Report Number2017233-2018-00632
Device Sequence Number1105385
Product Code NIO
UDI-Device Identifier00733132637478
UDI-Public00733132637478
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Catalogue NumberBXA062902A
Device Lot Number18371145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/20/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR